Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Upset Stomach??
Dec 1, 2000

I have been diagnosed now for about a year and a half, and am currently on Epivir, Zerit & Sustiva. The problem not with my viral load ( undetectable ) or my T-Cell count ( 500+), but with my bouts of diarrhea. It seems lately that very soon after I eat a meal, I will experience stomach pains and will have to go to the bathroom right away. Afterwards, I'm fine, but was wondering if there is anything that can be done to alleviate this. I've tried Lomotil, but it makes me very tired.

Response from Dr. Henry

Have you had an evaluation for any bowel parasites or lactose intolerance just to see if anything else is going on before settling on one of the drugs to blame? Does that occur after each meal or just in the AM. Had you been on any of the currents meds before without the problem? Your complaint is a little unusual to be caused by your current HIV drug cocktail but if I became convinced that one of the drugs was causing it then I might try to switch to another good drug to see if the problem would improve. KH

Keith Henry, M.D.



Previous
Treatment modifications
Next
Quality of life on Sustiva...

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement